Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment damage to kidneys?
Jul 29, 2008

Dear Doc,

I was raped last year (August), they caught the perpetrator who turned out to be hiv-pos. (his CD4 count was said to be 384, don't know about viral load) and I was put on Lamzid and Nevirapine for 4 weeks. While on the treatment my kidneys started becoming very painful. Doctors checked my blood to see if my kidneys and liver were still ok, which they said they were. Shortly after I completed my treatment I got very big bumps in the pubic area that were filled with pus that hurt so much that I had a high fever and was hardly able to walk. Doctors were flabbergasted as they said it could have been an adverse reaction to the treatment, but didn't understand that I only got them when I'd already finished the treatment, so in other words they didn't think it was caused by the lamzid and nevirapine. That said, they didn't have any idea what was causing these 'huge - I'm talking each at least 1 inch in diameter - "pimples"). I was given antibiotics to bring down inflammation or something. Since taking the treatment I seem to have quite a lot of trouble with my kidneys. They hurt a lot, especially when I don't drink A LOT of water every day. Also, I have had several UTI's or whatever is causing me to pee blood. Before treatment I'd never had a UTI/bladder infection or whatever in my entire life (I'm 23).

I was wondering, could it be that the doctors were wrong? Could it be that the treatment has done permanent damage has to my kidneys?

Response from Dr. Moyle

I am sorry to hear what has happened to you. I am sure the HIV medications that protected you have not triggered these problems. Taking them was absolutely the right thing to do [Noting that Nevirapine is not the preffered choice in Western countries due to rare liver complications, in many parts of the world it is what is available). It may be a result of trauma during the rape. I would suggest you arrange an assessment by a urologist to chack that all is OK with you bladder and kidneys, the urologist can arrnge a couple of simple tests to investigate the problems. Best Wishes Dr Moyle



Previous
positve hiv outlook
Next
Cognitive impairment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement